Alert archive / Virginia / Tornado Warnings in 2009
Tornado Warning 33, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Aug 8, 2009, 8:17 PM EDT for City of Hampton, City of Poquoson, Virginia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2009, 8:17 PM EDT (00:17 UTC)
- Expired
- Aug 8, 2009, 9:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
Counties City of Hampton, VA, City of Poquoson, VA
The radar
The Norfolk radar (KAKQ), 64 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 0.3 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS51 KAKQ 090017
TORAKQ
VAC650-735-090100-
/O.NEW.KAKQ.TO.W.0033.090809T0017Z-090809T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
817 PM EDT SAT AUG 8 2009
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN CITY OF HAMPTON IN SOUTHEAST VIRGINIA...
EASTERN CITY OF POQUOSON IN SOUTHEAST VIRGINIA...
* UNTIL 900 PM EDT
* AT 816 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES NORTH OF
GRAND VIEW...OR NEAR POQUOSON...MOVING SOUTHEAST AT 10 MPH.
* THE TORNADO WILL BE NEAR...
GRAND VIEW BY 855 PM EDT...
HAMPTON...BUCKROE BEACH AND 6 MILES NORTHEAST OF FORT MONROE BY 900
PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3704 7628 3701 7629 3700 7631 3710 7633
3718 7635 3718 7633 3715 7632 3712 7626
3706 7626
TIME...MOT...LOC 0017Z 334DEG 10KT 3718 7632
$$
ALB2 follow-up statements
000
WWUS51 KAKQ 090034
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
834 PM EDT SAT AUG 8 2009
VAC650-735-090100-
/O.CON.KAKQ.TO.W.0033.000000T0000Z-090809T0100Z/
CITY OF HAMPTON VA-CITY OF POQUOSON VA-
834 PM EDT SAT AUG 8 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTHEASTERN CITY OF POQUOSON AND EASTERN CITY OF HAMPTON COUNTIES...
AT 832 PM EDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS STORM WAS CENTERED
NEAR FOX HILL...OR ABOUT 2 MILES NORTHEAST OF LANGLEY AFB...MOVING
SOUTHEAST AT 15 MPH.
THE TORNADO WILL BE NEAR...
GRAND VIEW...FOX HILL AND HALLWOOD BY 845 PM EDT...
HAMPTON AND BUCKROE BEACH BY 850 PM EDT...
FORT MONROE BY 900 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3704 7628 3701 7629 3700 7631 3710 7633
3715 7632 3712 7626 3706 7626
TIME...MOT...LOC 0033Z 337DEG 13KT 3712 7629
$$
ALB000
WWUS51 KAKQ 090100
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
900 PM EDT SAT AUG 8 2009
VAC650-735-090110-
/O.EXP.KAKQ.TO.W.0033.000000T0000Z-090809T0100Z/
CITY OF HAMPTON VA-CITY OF POQUOSON VA-
900 PM EDT SAT AUG 8 2009
...THE TORNADO WARNING FOR SOUTHEASTERN CITY OF POQUOSON AND EASTERN
CITY OF HAMPTON COUNTIES HAS EXPIRED...
AT 900 PM...THE THUNDERSTORM THAT PROMPTED THE TORNADO HAS
WEAKENED...AND MOVED SOUTHEAST OUT OVER THE SOUTHERN CHESAPEAKE BAY.
LAT...LON 3704 7628 3701 7629 3700 7631 3710 7633
3715 7632 3712 7626 3706 7626
TIME...MOT...LOC 0100Z 337DEG 13KT 3703 7624
$$
ALBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Aug 8, 2:37 PM EDT, 5 hours 40 minutes earlier.
Area forecast discussion, Aug 8, 2:37 PM EDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE WAKEFIELD VA 237 PM EDT SAT AUG 8 2009 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE WILL TRACK ACROSS THE MID ATLANTIC REGION LATE TODAY AND TONIGHT AS HIGH PRESSURE MOVES OFFSHORE. HIGH PRESSURE THEN BECOMES ANCHORED OVER THE SOUTHEAST STATES FROM SUNDAY THROUGH TUESDAY...BRINGING A PERIOD OF HOT WEATHER TO THE AREA. THE NEXT COLD FRONT APPROACHES FROM THE WEST TUESDAY NIGHT...THEN PUSHES OFFSHORE ON WEDNESDAY. LOW PRESSURE LINGERS OVER THE MID ATLANTIC THURSDAY AND FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... EARLIER BOUNDARY FROM ABOUT ORF TO FVX NO LONGER EVIDENT IN SFC ANALYSIS OR SAT IMAGES...EXCEPT AS A SLIGHT DEWPOINT BNDRY. WORKSTATION WRF AND RUC SHOW SHOWERS/TSTMS DEVELOPING OVER THE SE PART OF THE CWA LATER THIS AFTN AND DISSIPATING AFTER SUNSET. HAVE SEEN FEW SHOWERS POP UP SOUTH OOF THE ALBEMARLE SOUND...BUT NOTHIN YET IN THE CWA. HAVE A SLIGHT CHC TSTMS BEFORE MIDNIGHT...EXCEPT FOR NRN NECK AND MD EASTERN SHORE WHERE SLIGHT CHC CONTINUES INTO SUNDAY MORNING. THIS DUE TO APPCH SHWV ASSOC WITH DECAYING MCS OVER THE OHIO VLY. LOW TEMPS TONIGHT IN THE MID 60S TO ABOUT 70 EXPECTED. LITTLE CHANGE FROM PREVIOUS FCST. BRING IN A SLIGHT CHC POPS FROM THE WEST ON TUE AFTN IN ADVANCE OF THE COLD FRONT. && .SHORT TERM /SUNDAY THROUGH TUESDAY/... MAIN QUESTION IS HOW HOT WILL IT GET SUNDAY AND MONDAY...AND WILL DEWPOINTS INCREASE ENOUGH TO PUSH HEAT INDEX VALUES INTO THE 105 RANGE. WARM FRONTAL FEATURE PUSHES N OF THE CWA BY SUN AM. HIGH PRES EXPANDS INTO THE MID ATLANTIC FROM THE GULF COAST STATES. SOUTHWEST FLOW BECOMES ESTABLISHED AND STRENGTHENS THROUGH THE DAY SUN...AND HIGH TEMPS SOAR INTO THE UPR 90S FOR MOST LOCALES...WITH THE EXCEPTION OF THE EASTERN SHORE WHERE HIGHS EXPECTED IN THE LOW TO MID 90S. DEWPOINTS REMAIN MOSTLY IN THE MID 60S SUN AFTN...THUS RESULTANT HEAT INDICES WILL REMAIN BLO HEAT ADVSY CRITERIA OF 105 F. NO NOTICEABLE FEATURES TO GENERATE PRECIP ON SUN UNDER THE RIDGE...SO WILL KEEP MENTION OUT OF FCST FOR NOW. LOW TEMPS SUN NIGHT WILL BE MILDER WITH PERSISTENT SOUTHWEST FLOW...RANGING FROM THE UPR 60S NRN AREAS TO MID 70S NEAR THE COAST. HIGH PRES BECOMES ANCHORED OVER THE SOUTHEAST US COAST ON MON...AND HIGHS WILL AGAIN BE IN THE UPR 90S WITH MANY LOCATIONS EXPECTED TO HIT THE CENTURY MARK...ESPECIALLY WEST OF I-95. EASTERN SHORE SHOULD SEE HIGH TEMPS IN THE UPPER 90S. DEWPOINTS ARE EXPECTED TO INCH SLOWLY HIGHER (MID 60S TO LWR 70S). HEAT INDICES RANGE FROM ABOUT 105 TO 107 F FOR THE HOTTEST AREAS FOR A FEW HOURS ON MONDAY...ALTHO BEING DAY 2 WILL ONLY CONTINUE TO MENTION IN HWO FOR NOW. NAM HINTS AT A WEAK DISTURBANCE RIDING AROUND THE PERIPHERY OF THE RIDGE BY MON AFTN OVER FAR N/NE AREAS...BUT MOISTURE LOOKS LIMITED SO WILL REFRAIN FROM ANY MENTION OF PRECIP THRU MON. LOW TEMPS ON MON NIGHT IN THE LOW TO MID 70S. TEMPS COOL OFF A FEW DEGREES ON TUESDAY WITH MORE CLOUDS IN ADVANCE OF APPROACHING COLD FRONT. HIGH TEMPS IN THE MID TO UPPER 90S ARE EXPECTED. && .LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/... MODELS PRETTY MUCH CONSISTENT INTO EARLY THURSDAY. MODELS TREND TOWARD A COOLER SOLUTION IN ANTICIPATION FOR MORE CLOUD COVER AND WETTER PATTERN WITH SLOW FRONTAL PASSAGE/TROUGHINESS ESPECIALLY BY DAY 7. DUE TO UNCERTANINTY DECIDED NOT TO REALLY SPLIT HAIRS IN THE LATER PERIODS SO HAVE INCLUDED AT LEAST A CHC FOR SHRAS/TSRAS EACH DAY FROM SLIGHT CHCS EARLY. HIGH TEMPS XPCTD TO START OUT IN THE UPPER 80S TO NEAR 90 ACRS THE CWA INTHE WEDNESDAY-THURSDAY TIME-FRAME AND COOLING DOWN TO AROUND THE LOW AND MIDDLE 80S FRIDAY. GENERALLY LOWS WILL START IN THE MIDDLE 70S WEDNESDAY MORNING...L70S THURSDAY...AND POSSIBLY INTO THE U60S FRIDAY MORNING. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... VFR CONDS EXPECTED DURING THE NEXT 24 HOURS. PATCHES OF MID AND HIGH LEVEL CLOUDS WILL CONTINUE OVER THE AREA THROUGH EARLY TONIGHT. NO MORE THAN ISOL SHRA EXPCTD THIS AFTN. PSEUDO WARM FRONT LIFTS N THROUGH THE MID ATLANTIC STATES THIS AFTN AND TNGT. REMOVED MENTION OF EARLY MRNG SHRA AT SBY AS POPS APPEAR LOW AND THE FAVORED SHORT RANGE MODEL...THE NAM...IS BEARISH ON PCPN ON THE ERN SHORE. MODEL SOUNDINGS INDICATE DRY LOW LAYER DURG THE DAY SUN AND EXPECT MAINLY CLR SKIES. GENERALLY DRY AND VFR THIS COMING WEEK AND WITH WELL ABOVE NORMAL TEMPERATURES...EARLY MORNING FOG IS NOT LIKELY. CHC FOR AFTN TS BEGIN TO SHOW UP AROUND MID WEEK AS NEXT COLD FRONT APPROACHES. && .MARINE... DID NOT GET ENOUGH FROM THE MODELS TO WANT TO GO WITH SCA FOR THE OVERNIGHT HOURS. OTHER THAN SOME VERY MINOR TWEAKS...KEPT WITH THE SAME SCENERIO OVER THE NEXT 24 TO 36 HOURS. WL CONTINUE TO WATCH THE REST OF THIS AFTERNOON AND EARLY EVENING AND DECIDE IF A CHANGE IS WARRANTED EITHER DUE TO SUSTAINED WINDS OR INCREASED FREQUENCY OF GUSTS. WITH SOUTHERLY SURGE...WINDS TO PICK UP SOMEWHAT TONIGHT AND THROUGHOUT THE DAY ON SUNDAY...WITH WAVES 2 TO 3 FEET AND SEAS 3 TO 4 FEET. COULD GET SOME GUSTS TO AOA 20KTS IN THE BAY AND AOA 25KTS OVER THE CSTL WATERS IN THE EARLY MORNING HOURS AFTER MIDNIGHT ON MONDAY. SEAS MAY TICKLE 5 FEET SO THIS IS SOMETHING THE BEARS WATCHING FOR POTENTIAL FLAGS GOING UP THERE TOMORROW FOR SUN NIGHT INTO MONDAY. AFTER THIS...IT APPEARS TO BE NO REAL ISSUES MARINE-WISE FROM TUESDAY INTO THE MIDDLE OF THE WEEK OTHER THAN THE POSSIBILITY OF SOME CHANCES OF SHOWERS AND THUNDERSTORMS. && .CLIMATE... THUS FAR THE TRULY HOT DAYS (HIGHS OF 95F OR HIGHER) HAVE BEEN LACKING THIS SUMMER. PRETTY GOOD CONSENSUS THAT THE PATTERN FROM SUNDAY INTO TUESDAY WILL BE CONDUCIVE FOR HIGHS AT OR ABOVE 95F FOR MUCH OF THE AREA. IN THE TABLE BELOW...HAVE LISTED THE CLIMO # OF DAYS PER YR FOR 95+ DAYS (BASED ON A 60 YR AVG) AND WHAT HAS OCCURRED THUS FAR THIS YEAR (ALSO INCLUDED 2008 FOR COMPARISON). MONDAY LOOKS LIKE THE HOTTEST DAY AND THE BEST CHANCE TO BREAK THE RECORD HIGH TEMPS. LOCATION..........2009.......AVG PER YR.....2008 RICHMOND/RIC.....2 DAYS........12 DAYS.....16 DAYS NORFOLK/ORF......1 DAY..........8 DAYS......9 DAYS SALISBURY/SBY....1 DAY..........5 DAYS......4 DAYS FCST FOR MONDAY MAY PRODUCE RECORD HIGHS FOR ALL AREAS. NO RECORDS HIGH TEMPS EXPECTED FOR SUNDAY OR TUESDAY.... LOCATION........SUN AUG 9TH...MON AUG 10TH...TUE AUG 11TH RICHMOND/RIC.....101 (1930)....100 (1900).....102 (1900) NORFOLK/ORF......100 (1930).....99 (1977).....100 (1900) SALISBURY/SBY....102 (1930).....97 (1977)......99 (1949) ELIZABETH CITY...102 (1977).....99 (1977)......98 (1977) && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...ALS NEAR TERM...ALS SHORT TERM...ALS LONG TERM...KLL AVIATION...LSA MARINE...KLL CLIMATE...
Hazardous weather outlook, Aug 8, 2:39 PM EDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 239 PM EDT SAT AUG 8 2009 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-091845- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO- KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 239 PM EDT SAT AUG 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA... INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA... INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA... THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ANZ630>633-650-652-654-656-658-091845- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 239 PM EDT SAT AUG 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HOT AND MODERATELY HUMID CONDITIONS ARE EXPECTED SUNDAY THROUGH TUESDAY. MONDAY IS EXPECTED TO BE THE HOTTEST DAY...WITH HIGH TEMPERATURES FORECAST TO REACH THE 100 DEGREE MARK FOR MANY LOCATIONS. AFTERNOON HEAT INDICES MONDAY ARE EXPECTED TO BE IN THE 105 TO 107 F RANGE FOR MANY AREAS. HIGH TEMPERATURES ARE EXPECTED TO REACH THE UPPER 90S IN MANY LOCATIONS SUNDAY AND TUESDAY. AFTERNOON HEAT INDICES WILL AVERAGE 100 TO 105 F ON SUNDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 09
In the hours before
Special weather statement, Aug 8, 5:55 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 555 PM EDT SAT AUG 8 2009 NCZ017-102-VAZ098-082245- EASTERN CURRITUCK NC-VIRGINIA BEACH VA-WESTERN CURRITUCK NC- 555 PM EDT SAT AUG 8 2009 ...STRONG THUNDERSTORM OVER CURRITUCK COUNTY AND SOUTHERN CITY OF VIRGINIA BEACH... AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER KNOTTS ISLAND...OR ABOUT 7 MILES NORTH OF CURRITUCK...MOVING SOUTHEAST AT 10 MPH. THE STRONG THUNDERSTORM WILL BE NEAR KNOTTS ISLAND AT 615 PM EDT. WIND GUSTS TO 45 MPH...SMALL HAIL...LIGHTNING AND HEAVY RAINFALL ARE EXPECTED WITH THIS STORM. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. FOSTER
Special weather statement, Aug 8, 6:19 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 619 PM EDT SAT AUG 8 2009 VAZ077-078-082315- LANCASTER VA-NORTHUMBERLAND VA- 619 PM EDT SAT AUG 8 2009 ...STRONG SHOWERS OVER LANCASTER AND NORTHUMBERLAND COUNTIES... AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG SHOWER OVER LANCASTER...OR ABOUT OVER KILMARNOCK...MOVING SOUTH AT 10 MPH. THE STRONG SHOWERS WILL BE NEAR KILMARNOCK AT 635 PM EDT...BYRDTON AT 645 PM EDT...WEEMS AT 650 PM EDT...WHITE STONE AT 700 PM EDT. THESE SHOWERS MAY DEVELOP INTO THUNDERSTORMS OVER THE NEXT HOUR. WIND GUSTS TO 35 MPH...SMALL HAIL AND HEAVY RAINFALL ARE EXPECTED WITH THESE STORMS. FREQUENT TO OCCASIONAL LIGHTNING IS ALSO POSSIBLE IF THESE SHOWERS DEVELOP FURTHER INTO THUNDERSTORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. FOSTER
Local storm report, Aug 8, 7:12 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
712 PM EDT SAT AUG 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM FUNNEL CLOUD DELTAVILLE 37.56N 76.33W
08/08/2009 MIDDLESEX VA TRAINED SPOTTER
FUNNEL CLOUD REPORTED BY SPOTTER NEAR THE COAST THEN
DISAPPEARED.
&&
JFOSTERSpecial weather statement, Aug 8, 7:24 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 724 PM EDT SAT AUG 8 2009 VAZ073-078-084-085-090015- GLOUCESTER VA-KING AND QUEEN VA-LANCASTER VA-MIDDLESEX VA- 724 PM EDT SAT AUG 8 2009 ...STRONG SHOWERS...POSSIBLE THUNDERSTORMS...OVER MIDDLESEX COUNTY MOVING SOUTH... AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG SHOWERS OVER JAMAICA...OR ABOUT 6 MILES NORTHWEST OF URBANNA...MOVING SOUTHEAST AT 15 MPH. THE STORMS WILL BE NEAR SAMOS AT 725 PM EDT...REMLIK AT 735 PM EDT...WARNER AT 740 PM EDT...URBANNA AT 750 PM EDT...SALUDA AT 755 PM EDT...CHRISTCHURCH AT 805 PM EDT. THESE SHOWERS HAVE THE POTENTIAL TO QUICKLY TURN INTO THUNDERSTORMS. EXPECT LIGHTNING...HEAVY RAIN...SMALL HAIL AND WINDS TO 35 MPH IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. HEAVY RAINFALL FROM THESE STORMS MAY CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. FOSTER
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 8:38 PM EDT | Special Marine Warning | AKQ | 52 min | |
| Aug 9, 12:17 AM EDT | Small Craft Advisory | AKQ | 7 hr | |
| Aug 9, 3:17 PM EDT | Heat Advisory | AKQ | Accomack, Amelia, Brunswick, Caroline, Charles City, Cumberland and 29 more | 29 hr |
Nearby
Tornado Warnings in Virginia, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.